Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 5, 2004, 11:19 PM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2004, 11:19 PM CDT (04:19 UTC)
- Expired
- Apr 6, 2004, 12:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Kerr County, TX, Real County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 10:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
898 WUUS54 KEWX 060419 SVRSAT TXC137-265-385-060515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1118 PM CDT MON APR 5 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... EDWARDS KERR REAL * UNTIL 1215 AM CDT * AT 1118 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROCKSPRINGS...OR ABOUT 4 MILES SOUTHEAST OF ROCKSPRINGS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... RURAL KERR COUNTY AT 1220 AM VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3004 10027 2986 10024 2992 9950 3019 9954 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:00 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 5, 11:00 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 PM CDT MON APR 5 2004 .UPDATED DISCUSSION... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WESTERN TWO THIRDS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY UNTIL 500 AM CDT TUESDAY MORNING. .PREVIOUS UPDATED DISCUSSION... A FLASH FLOOD WATCH CONTINUES FOR ALL OF THE FORECAST WARNING COUNTY AREA THROUGH TONIGHT TO 6 AM TUESDAY MORNING. THE SEVERE THUNDERSTORMS WATCH THAT WAS IN EFFECT UNTIL 8 PM FOR VAL VERDE COUNTY HAS EXPIRED. A REGIONAL SURFACE ANALYSIS SHOWS A WEAK LOW CENTER LOCATED OVER WESTERN TEXAS JUST NORTH OF THE BIG BEND. DOPPLER RADARS SHOW CONVECTIVE ACTIVITY DEVELOPING OVER WEST TEXAS IN ASSOCIATION WITH THIS WEAK LOW CENTER. A LOCAL AREA SURFACE ANALYSIS SHOWS WIDESPREAD CLOUDINESS WITH TEMPERATURES IN THE 70S...DEW-POINTS IN THE UPPER 50S TO LOWER 60S AND WINDS FROM THE EAST AND SOUTHEAST. A REGIONAL UPPER LEVEL ANALYSIS SHOWS A CLOSED LOW LOCATED OVER EASTERN NEW MEXICO/WESTERN TEXAS...DRIFTING NORTHEAST. THIS FEATURE ALSO SEEN ON VISIBLE AND WV/IR SATELLITE LOOPS. AS NOTED ABOVE...THE AREA IS STILL UNDER A FLASH FLOOD WATCH. WITH THE AMOUNT OF RAIN THAT HAS FALLEN...ANY ADDITIONAL RAINS... REGARDLESS OF THE AMOUNT WILL CAUSE FLOODING. FLASH FLOOD GUIDANCE FOR THE WESTERN COUNTIES IS UNDER ONE INCH FOR ONE HOUR RATES... WITH 1.3 TO 1.9 INCHES FOR THE EASTERN COUNTIES ONE HOUR RATES. MODEL GUIDANCE FOR THE NGM...MESO ETA...AVN AND UKMET...RAINFALL ACCUMULATION ANALYSIS FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY FORECAST WARNING AREA SHOW FOR TONIGHT...0.45 TO 1.95 INCHES. FOR TUESDAY 0.25 TO 0.45 INCHES. AS NOTED ABOVE...THE WESTERN COUNTY OF VAL VERDE WAS UNDER A SEVERE THUNDERSTORM WATCH WHICH EXPIRED AT 8PM. THE THREAT OF SEVERE WEATHER CONTINUES. NCEP SPC CONVECTIVE OUTLOOK HAS THE SOUTH CENTRAL TEXAS FORECAST WARNING AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN TWO THIRDS OF THE AREA THROUGH 12Z TUESDAY MORNING. THE DOPPLER RADARS OVER THE WESTERN SECTIONS OF TEXAS INDICATE THUNDERSTORM DEVELOPMENT ACROSS THE BIG BEND EXTENDING NORTHEAST. A EASTWARD MOVEMENT IS INDICATED. NEEDLESS TO SAY...THUNDERSTORMS WILL BE INCREASING ACROSS THE WESTERN COUNTIES OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THIS EVENING. IT SHOULD ALSO BE NOTED THAT THE DEL RIO...DRT...00Z RAOD SOUNDING THIS EVENING HAD A FREEZING LEVEL AT 10 K. WITH CONVECTIVE STORMS DEVELOPMENT...LOOKS LIKE A GOOD HAIL PRODUCING ATMOSPHERE. IN SUMMARY...FOR TONIGHT... LOOKING FOR THUNDERSTORMS TO CONTINUE THIS EVENING WITH ADDITIONAL DEVELOPMENT TONIGHT. CURRENT ACTIVITY OCCURRING OVER THE WESTERN COUNTIES NEAR THE UPPER PORTIONS OF THE RIO GRANDE RIVER AND THE BIG BEND WILL SLIDE EASTWARD INTO THE CENTRAL COUNTIES OF SOUTH CENTRAL TEXAS LATER TONIGHT AND THEN BE INFLUENCED BY A MID LEVEL JET WHICH WILL INTENSIFY THE STORMS MOVING ACROSS THE AREA AS THEY SPREAD NORTHEAST. WITH THE SATURATED ATMOSPHERE UP TO 10K...HEAVY RAINFALL LOOKS TO BE THE MAIN THREAT. BUT THE FREEZING LEVEL AT 10.8K WILL PROVIDE A FOCUS FOR HAIL DEVELOPMENT. BUT THE MAIN EVENT IS BELIEVED TO BE A HEAVY RAIN SITUATION. FLOODING WILL LIKELY OCCUR AS THE GROUND IS ALREADY SATURATED DUE TO THE RAINS THAT HAVE ALREADY FALLEN OVER THE PAST FEW DAYS. RAINFALLS EXPECTED TONIGHT WILL RANGE IN THE ONE-HALF TO TWO INCHES WITH ISOLATED AMOUNTS OF TWO TO FOUR INCHES POSSIBLE IN THE STRONGER STORMS. FOR TUESDAY...LOOK FOR THE UPPER LOW TO TRACK NORTHEAST THROUGH THE DAY WITH RAIN ENDING FROM THE WEST AND PROGRESSING EASTWARD THROUGH THE DAY. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE COUNTRY WARNING AREA THROUGH 6AM TUESDAY MORNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 500 AM CDT THIS TUESDAY MORNING FOR THE WESTERN TWO THIRDS OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. &&
Hazardous weather outlook, Apr 5, 4:00 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CDT MON APR 5 2004 TXZ171>173-183>194-202>209-217>225-228-061000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 400 PM CDT MON APR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT TUESDAY MORNING. ADDITIONAL HEAVY RAINFALL TONIGHT WILL AVERAGE ONE HALF TO NEAR 2 INCHES WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE THIS EVENING AND INTO THE EARLY MORNING HOURS. LARGE HAIL NEAR 2 INCHES IN DIAMETER AND WINDS GUSTS TO NEAR 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT OF HEAVY RAIN WILL DECREASE TUESDAY AFTERNOON AND END TUESDAY NIGHT AS THE UPPER LEVEL STORM SYSTEMS MOVES OFF TO THE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:37 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 5, 9:37 PM CDT | Flash Flood Warning | EWX | Kendall, Val Verde | 3 hr |
| Apr 5, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 66 min |
| Apr 5, 10:43 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Apr 6, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 31 min |
| Apr 6, 12:35 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 10 min |
| Apr 6, 1:12 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 63 min |
| Apr 6, 1:38 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Kinney, Real, Val Verde | 4 hr |
| Apr 6, 2:16 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 59 min |
| Apr 6, 2:35 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Apr 6, 2:48 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 57 min |
| Apr 6, 3:04 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Apr 6, 3:26 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 64 min |
| Apr 6, 3:53 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Apr 6, 4:08 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 67 min |
| Apr 6, 5:05 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Apr 6, 5:41 AM CDT | Flash Flood Warning | EWX | Kerr, Real | 2 hr |
| Apr 6, 6:14 AM CDT | Flash Flood Warning | EWX | Blanco, Kendall, Travis, Williamson | 3 hr |
| Apr 6, 6:59 AM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
| Apr 6, 8:04 AM CDT | Flash Flood Warning | EWX | Kerr | 116 min |
| Apr 6, 9:27 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 108 min |
| Apr 6, 9:30 AM CDT | Flash Flood Warning | EWX | Kendall | 105 min |
| Apr 6, 11:10 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 110 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.